The Department of Medical Sciences in the Ministry of Public Health issued a warning for the people to beware of Lorcaserin being secretly used in diet pills sold in the general market. The substance is being used wrongfully as a medication to lose weight by making your body feel like it’s not hungry. The substance is in the same class of medications belonging to the serotonin receptor agonists group. Serotonin also works in a similar way by tricking your brain into believing that you are full.
The problem with Lorcaserin is the side effects that are extremely dangerous when used without the assistance of a doctor, in most cases those who want to be thin in Thailand will purchase diet pills without knowing what is inside these pills. There have been cases of death in the past related to Serotonin.
This is the first time Lorcaserin has been discovered to be secretly used in Thailand. The side effects include excessive tiredness, muscle pain, headache, dizziness, difficulty sleeping, anxiety, coughing, blurred vision, painful urination, and more. Some serious side effects include confusion, hallucinations, twitching, irregular heartbeat, fever, vomiting, diarrhea, difficulty breathing, depression, suicidal, swelling of hands or feet, and more.
The Ministry of Public Health received examples of diet pills from the Drug and Food Administration. Inside the pills were white, brown, and some even had black powder. The pills were being tested for Sibutramine which is a common appetite suppressant that is secretly used in diet pills found in Thailand.
Instead of finding Sibutramine, Lorcaserin was discovered for the first time in Thailand. There is still no category for the substance in Thailand, where in the US it falls under the Schedule IV drugs which can be used medically, but the medication has its risks of being illegally used to lose weight.
FB Caption: Serious side effects include confusion, hallucinations, twitching, irregular heartbeat, fever, vomiting, diarrhea, difficulty breathing, depression, suicidal, swelling of hands or feet, and more.
Credit: Workpoint News